Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 198, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 9, 2012, 8:51 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 8:51 PM EDT (00:51 UTC)
- Expired
- Aug 9, 2012, 9:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 13 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:54 PM EDT | TSTM WND DMG | 1 N Joffre, PA | TREES DOWN |
| Aug 9, 9:04 PM EDT | TSTM WND DMG | 2 S Imperial, PA | LARGE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
201 WUUS51 KPBZ 100051 SVRPBZ PAC003-125-100115- /O.NEW.KPBZ.SV.W.0198.120810T0051Z-120810T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 851 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 915 PM EDT * AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURGETTSTOWN...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORENCE... BURGETTSTOWN... MCDONALD... UPPER SAINT CLAIR... OAKDALE... MOON... IMPERIAL... BRIDGEVILLE... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 53 AND 63. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4053 8017 4034 8005 4027 8045 4044 8050 TIME...MOT...LOC 0051Z 253DEG 19KT 4037 8040 $$ 15
2 follow-up statements
127 WWUS51 KPBZ 100100 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 900 PM EDT THU AUG 9 2012 PAC003-125-100115- /O.CON.KPBZ.SV.W.0198.000000T0000Z-120810T0115Z/ ALLEGHENY PA-WASHINGTON PA- 900 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR WASHINGTON AND ALLEGHENY COUNTIES... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCDONALD...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORENCE... BURGETTSTOWN... MCDONALD... IMPERIAL... OAKDALE... MOON... UPPER SAINT CLAIR... BRIDGEVILLE... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 53 AND 63. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 58. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4053 8017 4034 8005 4027 8045 4044 8050 TIME...MOT...LOC 0101Z 248DEG 21KT 4040 8029 $$ 15
270 WWUS51 KPBZ 100115 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 915 PM EDT THU AUG 9 2012 PAC003-125-100125- /O.EXP.KPBZ.SV.W.0198.000000T0000Z-120810T0115Z/ ALLEGHENY PA-WASHINGTON PA- 915 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND ALLEGHENY COUNTIES EXPIRES AT 915 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND WILL BE ALLOWED TO EXPIRE. THIS STORM MAY CONTINUE TO PRODUCE GUSTY WINDS AS IT COLLAPSES. THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 53 AND 63. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 58. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4053 8017 4034 8005 4027 8045 4044 8050 TIME...MOT...LOC 0115Z 248DEG 21KT 4043 8019 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:06 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 5:06 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT THU AUG 9 2012 .SYNOPSIS... A COLD FRONT IS EXPECTED TO BRING SOME MUCH NEEDED WIDESPREAD RAIN TONIGHT AND TOMORROW...AS WELL AS COOLER TEMPERATURES FOR THE START OF THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... ATMOSPHERE OVER THE UPPER OHIO VALLEY REGION HAS DESTABILIZED SUFFICIENTLY IN ADVANCE OF SHORTWAVE AND SURFACE CDFNT FOR THE STORM PREDICTION CENTER TO ISSUE A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE AREA. THAT WATCH IS MUCH DEPENDANT ON DIURNAL SUPPORT OF THE INSTABILITY FIELD AND WILL BE IN EFFECT UNTIL A COUPLE HOURS AFTER SUNSET. BY FRIDAY...LOW PRESSURE IS PROJECTED TO BE OVER LAKE ERIE AND IS PROGGED TO SIMPLY DRIFT TO THE NORTH THROUGH THE DAY AS COLD FRONT COMPLETES A SHIFT TOWARD EASTERN ZONES OF THE AREA. SPC HAS THUS KEPT THE EASTERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE WEATHER ON FRIDAY...WITH ADEQUATE INSTABILITY/SHEAR CURRENTLY FORECAST. THESE VALUES WILL BE HIGHLY DEPENDENT ON JUST HOW QUICKLY THE FRONT MOVES THROUGH. AT THIS TIME...APPEARS THAT IF THE FRONT MOVES THROUGH BY LATE MORNING OR EARLY AFTERNOON...THERE MAY NOT BE ENOUGH INSTABILITY FOR STORMS TO GO SEVERE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... CONTINUE A HIGH PROBABILITY OF MEASURABLE RAINFALL FRIDAY NIGHT AS A -4 TO -5 STANDARD DEVIATION UPPER LEVEL LOW PRESSURE TRACKS ACROSS THE LOWER GREAT LAKES. AS THE SYSTEM TRUDGES EAST...IT DOES WEAKEN...BUT STILL POSES A LOT OF UNCERTAINTY WITH THE SKY FORECAST THROUGH SATURDAY. TRIPLE POINT /OCCLUSION/ CROSSES DURING THE OVERNIGHT HOURS FRIDAY NIGHT...WHICH WILL BRING LESS THAN QUARTER OF AN INCH OF RAIN. AS THE CYCLONE WOBBLES NNE...ANALYSIS OF LAYER GRIDDED RH FIELDS BELOW H7 POINT TO OVC CONDITIONS ALONG AND N OF I-76 TO PHD SAT. LOCATIONS S AND SE SHOULD SEE A DECENT AMOUNT OF SUNSHINE GIVEN THEY RESIDE BENEATH THE DRY CONVEYOR BELT. CONFIDENCE HAS INCREASED TO FURTHER RAISE THE PROBABILITY OF PCPN AND SKY COVER FRI NGT. WITH THE CLOUDS AND WET WEATHER...COMMUNITIES N OF I-80 MAY NOT GET OUT OF THE 60S SAT. DECREASING CLOUDS WILL BE THE TREND N OF PIT SAT NGT...WHILE THE BALANCE OF THE AREA STAYS PCLDY. SW FLOW USHERS IN A WARMER SUN AFTN. H8 TEMPS CLIMB TO 15C COUPLED WITH A MIXING LAYER OF NEARLY 4-5 KFT TEMPERATURES SHOULD COME CLOSE TO 80F. A BLEND OF HPCGUIDE AND MOSGUIDE BIAS CORRECTED GRIDDED DATA WAS USED FOR TEMPS. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGHLIGHTS: - NO BIG SYSTEMS - NORMAL TEMPERATURES ZONAL FLOW ALOFT FOR MUCH OF THE EXTENDED FORECAST. THE MAIN SYSTEM WHICH WILL BRING RAINFALL TO A LARGE PART OF THE AREA IS FORECAST TO CROSS THE SECOND HALF OF TUESDAY. DEPENDING ON WHAT TIME THE FRONT TRAVERSES...IT COULD MEAN A THREAT OF STRONG STORMS GIVEN SUFFICIENT MID LEVEL WINDS AND COOLING ALOFT. DRY WEATHER IS PREDICTED THE NEXT TWO DAYS UNDER NW FLOW. ECMWF IS STRONGER WITH A H5 CYCLONE DROPPING THRU NEW ENGLAND THAN GFS...BUT EITHER WAY WE SHOULD RESIDE FAR ENOUGH SW THAT IT WILL NOT IMPACT OUR WEATHER. BOTH LONG RANGE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE MEANS ILLUSTRATE A BUILDING ANTICYCLONE INTO THE OHIO VALLEY LATE IN THE PERIOD...WHICH WOULD BRING TEMPS BACK ABOVE NORMAL NEXT THURSDAY INTO THE WEEKEND. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... FAIRLY WIDESPREAD TSRA DVLPMNT IS EXPECTED THROUGH THE EVE AS AN UPR SHRTWV/SFC CDFNT MOVE OVR THE REGION. RESTRICTIONS TO IFR AND TAF AMENDMENTS FOR SVR SHOULD THUS BE ANTICIPATED. DEEP MOIST CONVECTION IS EXPECTED TO DIMINISH OVRNGT...BUT MOIST BOUNDARY LAYER AND RESIDUAL SHRA IS LIKELY TO CONTINUE IFR RESTRICTION POTENTIAL THROUGH THE NIGHT. .OUTLOOK...FRIDAY THROUGH MONDAY... RESTRICTIONS CAN BE EXPECTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. MORE ISOLATED COVERAGE IS ANTICIPATED ON SATURDAY AND SUNDAY AND MONDAY SHOULD SEE A RETURN TO VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Aug 9, 7:33 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 733 PM EDT THU AUG 9 2012 MDZ001-PAZ023-073>076-WVZ023-041-102345- GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-PRESTON-TUCKER- 733 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ021-022-102345- MARION-MONONGALIA- 733 PM EDT THU AUG 9 2012 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-WVZ001>004-012-102345- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 733 PM EDT THU AUG 9 2012 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 9, 7:45 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 E NEW CASTLE 41.00N 80.25W
08/09/2012 LAWRENCE PA EMERGENCY MNGR
TREE ON MOBILE HOME. NO INJURIES.
&&
EVENT NUMBER PBZ1200968
XXSpecial weather statement, Aug 9, 7:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 750 PM EDT THU AUG 9 2012 PAZ014-015-022-100030- ARMSTRONG PA-BUTLER PA-CLARION PA- 750 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER...NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CLARION COUNTIES... AT 747 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF MORAINE STATE PARK...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... BUTLER... HOOKER... CHICORA... EAST BRADY... BRADYS BEND... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4112 7959 4086 7952 4078 8009 4105 8000
Special weather statement, Aug 9, 7:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT THU AUG 9 2012
OHZ049-050-058-059-100030-
BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-
755 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT BELMONT...EAST CENTRAL
GUERNSEY...SOUTH CENTRAL JEFFERSON AND SOUTHEASTERN HARRISON
COUNTIES...
AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARNESVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. INTENSE LIGHTNING
CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SOMERTON... BARNESVILLE... BETHESDA...
MORRISTOWN... BARKCAMP STATE PARK...
FLUSHING... SAINT CLAIRSVILLE... NEW ATHENS...
ADENA... DILLONVALE... TILTONSVILLE...
SMITHFIELD...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 198 AND 219.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4036 8085 4020 8067 4016 8070 3988 8116
4001 8131Special weather statement, Aug 9, 8:12 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
812 PM EDT THU AUG 9 2012
PAZ008-009-015-016-100115-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
812 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT CLARION...EXTREME EAST CENTRAL
VENANGO...NORTHWESTERN JEFFERSON AND SOUTHERN FOREST COUNTIES...
AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF FRYBURG TO 5 MILES NORTHWEST OF SLIGO...MOVING EAST AT
25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
KNOX... FRYBURG... SLIGO...
CLARION... COOK FOREST STATE PARK...
LIMESTONE... REDCLYFFE...
CLEAR CREEK STATE PARK... SUMMERVILLE...
BROOKVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 52 AND 86.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4107 7894 4105 7932 4110 7964 4139 7947
4145 7906 4143 7906 4142 7909 4136 7909
4136 7902Special weather statement, Aug 9, 8:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
836 PM EDT THU AUG 9 2012
PAZ014-100100-
BUTLER PA-
836 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER COUNTY...
AT 834 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CRANBERRY...MOVING NORTHEAST AT 20 MPH.
PENNY SIZED HAIL HAS BEEN REPORTED WITH THIS STORM IN CRANBERRY.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
CRANBERRY... MARS... ZELIENOPLE...
EVANS CITY... BUTLER...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 78 AND 91.
I-76 BETWEEN MILE MARKERS 25 AND 28.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4084 7976 4067 7997 4068 8015 4080 8016
4098 8000Local storm report, Aug 9, 8:44 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 2 ENE ENON VALLEY 40.86N 80.42W
08/08/2012 LAWRENCE PA PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0725 PM TSTM WND DMG 4 SSE BESSEMER 40.92N 80.46W
08/08/2012 LAWRENCE PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN THROUGHOUT NORTH BEAVER TWP.
0735 PM TSTM WND DMG LISBON 40.77N 80.77W
08/08/2012 COLUMBIANA OH 911 CALL CENTER
MULTIPLE TREES DOWN...POWER OUTAGES
0800 PM TSTM WND DMG EAST PALESTINE 40.83N 80.54W
08/08/2012 COLUMBIANA OH 911 CALL CENTER
MULTIPLE TREES DOWN...POWER OUTAGES
0805 PM TSTM WND DMG 2 S EAST PALESTINE 40.80N 80.54W
08/08/2012 COLUMBIANA OH 911 CALL CENTER
MULTIPLE TREES DOWN...POWER OUTAGES IN NEGLEY
0900 PM HAIL MORGANTOWN 39.63N 79.96W
08/08/2012 E1.00 INCH MONONGALIA WV PUBLIC
0937 PM TSTM WND DMG MONROEVILLE 40.42N 79.79W
08/08/2012 ALLEGHENY PA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN BLOCKING PA ROUTE
48
0952 PM HAIL PITTSBURGH 40.46N 79.82W
08/08/2012 U0.75 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 937 PM 08/08/2012 AND 952 PM
08/08/2012
1231 PM HAIL PARSONS 39.09N 79.68W
08/09/2012 M0.75 INCH TUCKER WV PUBLIC
1235 PM TSTM WND DMG 6 N PARSONS 39.18N 79.68W
08/09/2012 TUCKER WV 911 CALL CENTER
TREES REPORTED DOWN.
0120 PM HAIL MILL RUN 39.97N 79.46W
08/09/2012 U0.88 INCH FAYETTE PA PUBLIC
EVENT OCCURRED BETWEEN 105 PM 08/09/2012 AND 120 PM
08/09/2012
0135 PM HAIL MORGANTOWN 39.63N 79.96W
08/09/2012 M0.75 INCH MONONGALIA WV MEDIA
0136 PM HAIL MILL RUN 39.95N 79.45W
08/09/2012 M0.88 INCH FAYETTE PA PUBLIC
0138 PM HAIL MORGANTOWN 39.63N 79.96W
08/09/2012 M0.75 INCH MONONGALIA WV TRAINED SPOTTER
0147 PM HAIL MORGANTOWN 39.63N 79.96W
08/09/2012 M1.00 INCH MONONGALIA WV TRAINED SPOTTER
0148 PM HAIL MORGANTOWN 39.64N 79.95W
08/09/2012 U0.88 INCH MONONGALIA WV PUBLIC
EVENT OCCURRED BETWEEN 133 PM 08/09/2012 AND 148 PM
08/09/2012
0152 PM HAIL MORGANTOWN 39.64N 79.95W
08/09/2012 U0.88 INCH MONONGALIA WV PUBLIC
EVENT OCCURRED BETWEEN 137 PM 08/09/2012 AND 152 PM
08/09/2012
0157 PM HAIL 6 N PARSONS 39.18N 79.68W
08/09/2012 M0.75 INCH TUCKER WV 911 CALL CENTER
OCCURRED ON COUNTY FARM ROAD BETWEEN PARSONS AND ST.
GEORGE.
0210 PM HAIL FAIRMONT 39.48N 80.14W
08/09/2012 M0.75 INCH MARION WV MEDIA
0224 PM HAIL KINGWOOD 39.50N 79.73W
08/09/2012 U0.50 INCH PRESTON WV PUBLIC
EVENT OCCURRED BETWEEN 209 PM 08/09/2012 AND 224 PM
08/09/2012
0241 PM HAIL ALLENPORT 40.09N 79.86W
08/09/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 226 PM 08/09/2012 AND 241 PM
08/09/2012
0244 PM TSTM WND DMG 3 E BRUCETON MILLS 39.66N 79.58W
08/09/2012 PRESTON WV DEPT OF HIGHWAYS
ONE TREE DOWN
0408 PM HAIL NEWBURG 39.41N 79.82W
08/09/2012 M0.88 INCH PRESTON WV PUBLIC
0535 PM HAIL PULASKI 41.11N 80.43W
08/09/2012 E0.75 INCH LAWRENCE PA PUBLIC
0545 PM TSTM WND DMG WEST MIDDLESEX 41.17N 80.46W
08/09/2012 MERCER PA COUNTY OFFICIAL
TREES DOWNED
0545 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
08/09/2012 MERCER PA COUNTY OFFICIAL
TREES DOWN
0555 PM TSTM WND DMG FREDONIA 41.32N 80.26W
08/09/2012 MERCER PA TRAINED SPOTTER
TREES DOWN.
0600 PM HAIL HANOVERTON 40.76N 80.94W
08/09/2012 E0.75 INCH COLUMBIANA OH MEDIA
0609 PM HAIL NORWICH 39.98N 81.79W
08/09/2012 E0.88 INCH MUSKINGUM OH PUBLIC
0610 PM TSTM WND DMG 3 W MERCER 41.23N 80.29W
08/09/2012 MERCER PA TRAINED SPOTTER
TREES DOWN.
0645 PM TSTM WND DMG POLK 41.37N 79.93W
08/09/2012 VENANGO PA EMERGENCY MNGR
TREES DOWN.
0650 PM TSTM WND DMG GILMORE 40.29N 81.44W
08/09/2012 TUSCARAWAS OH EMERGENCY MNGR
POWER LINES DOWN
0700 PM TSTM WND DMG 1 NNW RUSH 40.33N 81.38W
08/09/2012 TUSCARAWAS OH EMERGENCY MNGR
POWER LINES DOWN
0700 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
08/09/2012 VENANGO PA EMERGENCY MNGR
TREES DOWN.
0704 PM TSTM WND DMG EGYPT CORNERS 41.35N 79.73W
08/09/2012 VENANGO PA TRAINED SPOTTER
TREES DOWN
0704 PM HAIL SENECA 41.38N 79.71W
08/09/2012 M1.00 INCH VENANGO PA TRAINED SPOTTER
0709 PM HAIL OIL CITY 41.43N 79.70W
08/09/2012 M1.00 INCH VENANGO PA TRAINED SPOTTER
0709 PM TSTM WND DMG 1 W MCCASLIN 41.01N 80.28W
08/09/2012 LAWRENCE PA MEDIA
TREES AND POWER LINES DOWN
0710 PM TSTM WND DMG 5 E NEW CASTLE 41.00N 80.25W
08/09/2012 LAWRENCE PA EMERGENCY MNGR
TREE ON MOBILE HOME. NO INJURIES.
0714 PM HAIL 2 E NEW CASTLE 41.00N 80.31W
08/09/2012 M1.00 INCH LAWRENCE PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200934 PBZ1200941 PBZ1200939 PBZ1200938 PBZ1200937
PBZ1200935 PBZ1200940 PBZ1200936 PBZ1200942 PBZ1200947 PBZ0000000
PBZ1200943 PBZ1200944 PBZ1200945 PBZ1200946 PBZ0000000 PBZ0000000
PBZ1200948 PBZ1200949 PBZ0000000 PBZ0000000 PBZ1200950 PBZ1200951
PBZ1200952 PBZ1200953 PBZ1200954 PBZ1200957 PBZ1200956 PBZ1200955
PBZ1200958 PBZ1200966 PBZ1200959 PBZ1200960 PBZ1200967 PBZ1200961
PBZ1200964 PBZ1200963 PBZ1200965 PBZ1200968 PBZ1200962
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:12 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 63 min |
| Aug 9, 8:36 PM EDT | Special Weather Statement | PBZ | Butler | 24 min |
| Aug 9, 9:18 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Aug 9, 10:00 PM EDT | Special Weather Statement | PBZ | Armstrong | 45 min |
| Aug 10, 2:04 PM EDT | Special Weather Statement | PBZ | Mercer | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.